MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CATHERA; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 CATHERA; CATHETER, CONTINUOUS FLUSH
Model Number FG15160-0615-1S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that a ped2 pipeline failed to open in the distal section and the marksman catheter broke.Device has problems in the distal opening and after 1/3 of the opening (in the siphon) it would not open to anchor the vessel wall in the portion, the doctor presented all the maneuvers and recommendations of the manufacturer, without opening successful.The doctor's choice after the attempts was to exchange the stent for another measure.The devices were prepared as indicated in the instructions for use (ifu).The microcatheter broke due to the pipeline divisor not opening.It was necessary to use a new delivery system to treat the patient after changing the stent and microcatheter.The patient was being treated for an unruptured, saccular aneurysm in the ophthalmic segment.The max diameter was 7mm and the neck diameter was 3mm.The distal landing zone was 3.5mm and the proximal landing zone was 4.75mm.Vessel tortuosity was moderate.Dual antiplatelet treatment was administered. after replacing the device (pipeline and microcatheter), the aneurysm was excluded from the artery.No patient symptoms or complications were reported.
 
Additional Manufacturer Narrative
Event related to regulatory report #: 2029214-2022-01448.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3: a pipeline flex embolization device and a phenom-27 catheter were returned for analysis.The inner diameter (id) of the phenom-27 microcatheter was found to be 0.027¿ per ifu (instructions for use).Per pipeline flex embolization device instructions for use (ifu): ¿the pipeline flex embolization device is designed to be delivered through a compatible micro catheter of 0.027¿ inside diameter.Therefore, the phenom-27 micro catheter was found to be compatible for use with the pipeline flex embolization device.(pli-10) the pipeline pushwire was found to be kinked at ~112.5cm, at ~114.3cm and ~141.5cm from proximal end.The hypotube was found to be stretched with ptfe pulled back.The proximal bumper, re-sheathing marker and re-sheathing pad were found to be intact.The dps sleeves and the tip coil were not returned.The pipeline braid was not returned.(pli-20) the phenom-27 catheter total length was measured to be ~168.6cm.The phenom useable length was measured to be ~162.3cm which is within specification.Upon visual inspection, no damages were found with the phenom hub.The catheter body was found to be kinked at ~54.0cm, flattened at ~13.0cm, at ~13.5cm, and kinked at ~1.0cm from distal tip.No damages were found with the marker band or the distal tip.Based on the device analysis and reported information, the customer¿s report of ¿failure/incomplete open distal¿ was unable to be confirmed as pipeline flex braid was not returned.Possible causes for ¿failure to open distal¿ are damaged braid or user deploys braid in vessel bend.The customer reported deploying braid in vessel bend.Based on the device analysis and reported information, the customer¿s report of ¿catheter separation/break¿ was unable to be confirmed as no separation/break was observed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CATHERA
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15298764
Report Number2029214-2022-01449
Device Sequence Number17947642
Product Code KRA
UDI-Device Identifier00847536041882
UDI-Public00847536041882
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K180959
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberFG15160-0615-1S
Device Catalogue NumberFG15160-0615-1S
Device Lot NumberAU21-004
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2022
Supplement Date Received by Manufacturer11/02/2022
Initial Report FDA Received Date08/25/2022
Supplement Report FDA Received Date11/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age28 YR
Patient SexFemale
Patient Weight60 KG